Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Apr 9, 2013, 8:38 PM CDT. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 8:38 PM CDT (01:38 UTC)
- Expired
- Apr 11, 2013, 4:01 PM CDT
- In force
- 43 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
720 WHUS73 KMKX 100138 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 838 PM CDT TUE APR 9 2013 ...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES... .A TIGHTENING PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES IN RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS WILL RESULT IN AN EXTENDED PERIOD OF BLUSTERY NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO REACH 30 TO 35 KNOTS AT TIMES...WITH THE HIGHEST GUSTS NORTH OF PORT WASHINGTON. THESE GUSTY WINDS WILL BUILD HIGH WAVES ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL EVENTUALLY EASE LATE FRIDAY. LMZ643-100945- /O.UPG.KMKX.SC.Y.0042.000000T0000Z-130413T0000Z/ /O.NEW.KMKX.GL.W.0012.130410T0138Z-130411T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 838 PM CDT TUE APR 9 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH THURSDAY. * WAVES: BUILDING TO 6 TO 10 FEET TONIGHT...8 TO 12 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-100945- /O.CON.KMKX.SC.Y.0042.000000T0000Z-130413T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 838 PM CDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY. * WINDS: NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 33 KNOTS AT TIMES. * WAVES: BUILDING TO 5 TO 8 FEET TONIGHT...AND THEN 6 TO 12 FEET ON WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
7 follow-up statements
346 WHUS73 KMKX 100816 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 AM CDT WED APR 10 2013 ...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES... .A TIGHTENING PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES IN RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS WILL RESULT IN AN EXTENDED PERIOD OF BLUSTERY NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO REACH 30 TO 35 KNOTS AT TIMES. THESE GUSTY WINDS WILL BUILD HIGH WAVES ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL EVENTUALLY EASE LATE FRIDAY. LMZ644>646-101630- /O.UPG.KMKX.SC.Y.0042.000000T0000Z-130413T0000Z/ /O.EXA.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 316 AM CDT WED APR 10 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHEAST 15 TO 30 KNOTS...INCREASING TO GALES TO 35 KNOTS THIS AFTERNOON. * WAVES: BUILDING TO 7 TO 10 FEET TODAY...AND THEN 10 TO 14 FEET TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-101630- /O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 316 AM CDT WED APR 10 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. * WINDS: NORTHEAST GALES TO 35 KNOTS. * WAVES: BUILDING TO 7 TO 10 FEET TODAY...AND THEN 9 TO 13 FEET TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
453 WHUS73 KMKX 101452 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 952 AM CDT WED APR 10 2013 ...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES... .A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS...WILL RESULT IN AN EXTENDED PERIOD OF STRONG NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO REACH UP TO 35 KNOTS AT TIMES. THESE GUSTY WINDS WILL BUILD HIGH WAVES ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL EVENTUALLY EASE LATE ON FRIDAY. LMZ643>646-102300- /O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 952 AM CDT WED APR 10 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. * WINDS: EAST TO NORTHEAST 15 TO 30 KNOTS THROUGH THURSDAY AFTERNOON. FREQUENT GALES TO 35 KNOTS. WINDS SLOWLY DIMINISHING THURSDAY NIGHT AND FRIDAY. * WAVES: BUILDING TO 6 TO 10 FEET TODAY...AND THEN UP TO 10 TO 14 FEET TONIGHT AND THURSDAY. WAVES SLOWLY SUBSIDING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
935 WHUS73 KMKX 102129 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 429 PM CDT WED APR 10 2013 ...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES... .A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS...WILL RESULT IN AN EXTENDED PERIOD OF STRONG NORTHEAST TO EAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO REACH UP TO 35 KNOTS AT TIMES. THESE GUSTY WINDS WILL BUILD VERY HIGH WAVES ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL EVENTUALLY EASE LATE ON FRIDAY. LMZ643>646-110530- /O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 429 PM CDT WED APR 10 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. * WINDS: EAST TO NORTHEAST 15 TO 30 KNOTS THROUGH THURSDAY AFTERNOON. FREQUENT GALES TO 35 KNOTS. WINDS SLOWLY DIMINISHING THURSDAY NIGHT AND FRIDAY. * WAVES: BUILDING TO 6 TO 10 FEET THIS EVENING...AND THEN UP TO 8 TO 12 FEET TONIGHT AND THURSDAY. WAVES SLOWLY SUBSIDING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
361 WHUS73 KMKX 110118 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 818 PM CDT WED APR 10 2013 ...STRONG GUSTY WINDS DEVELOPING TONIGHT... .A TIGHTENING PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN RESPONSE TO DEVELOPING LOW PRESSURE MOVING NORTHEAST THROUGH ILLINOIS WILL RESULT IN STRONG NORTHEAST WINDS DEVELOPING OVERNIGHT. THESE STRONG WINDS ARE EXPECTED TO GUST TO 35 KNOTS AT TIMES. THIS PROLONGED PERIOD OF HIGHER ONSHORE WINDS HAS ALSO RESULTED IN PERSISTENT HIGH WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. LMZ643>646-110930- /O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 818 PM CDT WED APR 10 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. * WINDS: EAST TO NORTHEAST 15 TO 30 KNOTS THROUGH THURSDAY AFTERNOON. FREQUENT GUSTS TO 35 KNOTS. WINDS SLOWLY DIMINISHING THURSDAY NIGHT AND FRIDAY. * WAVES: 8 TO 12 FEET TONIGHT...UP TO 14 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
784 WHUS73 KMKX 110846 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CDT THU APR 11 2013 ...STRONG GUSTY EAST WINDS TODAY... .A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN RESPONSE TO LOW PRESSURE MOVING NORTHEAST THROUGH ILLINOIS WILL RESULT IN STRONG NORTHEAST WINDS TODAY. THESE STRONG WINDS ARE EXPECTED TO GUST TO 35 KNOTS AT TIMES. THIS PROLONGED PERIOD OF HIGHER ONSHORE WINDS HAS ALSO RESULTED IN PERSISTENT HIGH WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES INTO THE AREA AND THE PRESSURE GRADIENT BEGINS TO RELAX. LMZ643>646-111700- /O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 AM CDT THU APR 11 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: EAST TO NORTHEAST GALES TO 35 KNOTS. WINDS SLOWLY DIMINISHING THIS AFTERNOON INTO TONIGHT. * WAVES: UP TO 14 FEET TODAY...GRADUALLY SUBSIDING THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
831 WHUS73 KMKX 111422 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CDT THU APR 11 2013 ...STRONG GUSTY EAST WINDS TODAY... .A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN RESPONSE TO LOW PRESSURE MOVING NORTHEAST THROUGH ILLINOIS WILL RESULT IN STRONG NORTHEAST WINDS TODAY. THESE STRONG WINDS ARE EXPECTED TO GUST TO 35 KNOTS AT TIMES. THIS PROLONGED PERIOD OF HIGHER ONSHORE WINDS HAS ALSO RESULTED IN PERSISTENT HIGH WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES INTO THE AREA AND THE PRESSURE GRADIENT BEGINS TO RELAX. LMZ643>646-112100- /O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CDT THU APR 11 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: EAST TO NORTHEAST GALES TO 35 KNOTS. WINDS SLOWLY DIMINISHING THIS AFTERNOON INTO TONIGHT. * WAVES: UP TO 14 FEET TODAY...GRADUALLY SUBSIDING THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEB WWW.WEATHER.GOV/MKX
300 WHUS73 KMKX 112101 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 PM CDT THU APR 11 2013 ...SMALL CRAFT ADVISORY THROUGH EARLY FRIDAY... .WINDS AND WAVES WILL SLOWLY DIMINISH AS LOW PRESSURE MOVES OVERHEAD. WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT CRITERIA BY 4 AM FRIDAY IN THE SOUTHERN ZONES AND 7 AM IN THE NORTHERN ZONES. LMZ643-644-120515- /O.CAN.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ /O.NEW.KMKX.SC.Y.0043.130411T2101Z-130412T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 401 PM CDT THU APR 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: EAST WIND 10 TO 20 KNOTS...EASING TO 5 TO 10 KNOTS AFTER MIDNIGHT. GUSTS TO AROUND 25 KNOTS EARLY IN THE EVENING. * WAVES: WAVES 8 TO 12 FEET SUBSIDING TO 2 TO 4 FEET EARLY IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-120515- /O.CAN.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/ /O.NEW.KMKX.SC.Y.0043.130411T2101Z-130412T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 401 PM CDT THU APR 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: EAST WIND 10 TO 15 KNOTS VEERING SOUTH 5 TO 10 KNOTS AFTER MIDNIGHT...THEN VEERING SOUTHWEST EARLY IN THE MORNING. GUSTS TO AROUND 20 KNOTS EARLY IN THE EVENING. * WAVES: WAVES 6 TO 10 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEB WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Apr 9, 3:57 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 9, 3:57 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT TUE APR 9 2013
.SHORT TERM...
TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH
AREA OF SHOWERS AND THUNDERSTORMS SHIFTING EAST NORTHEAST THROUGH
PORTIONS OF THE AREA...MAINLY FROM NORTH OF MADISON SOUTHEAST TO THE
RACINE AND KENOSHA AREAS. THIS PRECIPITATION CONTINUES TO FORM ON
850MB CONVERGENCE/FRONTOGENESIS RESPONSE EXTENDING WEST TO EAST
ACROSS THE AREA. 500MB SHORTWAVE TROUGH ALSO HELPING WITH UPWARD
VERTICAL MOTION. SOME OF THE STORMS MAY PRODUCE SMALL HAIL INTO
EARLY THIS EVENING...GIVEN WEAK ELEVATED CAPE AND STRONG DEEP LAYER
SHEAR. THIS SHOULD SHIFT THROUGH THE AREA BY EVENING.
LATEST RADAR MOSAIC IMAGERY FROM ACROSS THE REGION SHOWS MORE LIGHT
SHOWERS DEVELOPING ON 850MB CONVERGENCE/FRONTOGENESIS RESPONSE AREA
EXTENDING INTO WESTERN IOWA AND NORTHERN ILLINOIS/SOUTHWEST
WISCONSIN. THIS AREA SHOULD CONTINUE TO GRADUALLY DEVELOP INTO
SHOWERS AND SOME THUNDERSTORMS INTO THIS EVENING. 500MB SHORTWAVE
TROUGH WILL ALSO SHIFT INTO THE REGION FROM THE SOUTHWEST LATER
TONIGHT.
THUS...EXPECT SHOWERS/SOME STORMS TO GRADUALLY INCREASE IN AREAL
COVERAGE ACROSS THE AREA THIS EVENING...AND SHOULD AFFECT MOST OF
THE AREA LATER TONIGHT INTO WEDNESDAY. CONTINUED WITH INCREASING
POPS THIS EVENING...WITH HIGH POPS LATER TONIGHT AND WEDNESDAY.
NORTHEAST WINDS WILL BECOME GUSTY INTO TONIGHT AND WEDNESDAY. THIS
SHOULD KEEP TEMPERATURES COOL...ALONG WITH HELP FROM THE CLOUDS AND
PRECIPITATION.
WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH
THE LARGE UPPER LOW WILL MOVE ACROSS THE PLAINS WED NT AND THROUGH
IA ON THU. THE ASSOCIATED SFC LOW WITH A TROUGH EXTENDING TO THE
WEST OF IT WILL SLOWLY SHIFT EWD FROM IA TO THE LOWER GREAT LAKES.
MAXIMUM LIFT...PCPN...TSTORMS WILL OCCUR WED NT INTO THU AM WHEN THE NOSE
OF A LLJ AND ASSOCIATED FRONTOGENESIS AFFECTS THE REGION. THIS
WILL BE AIDED ALOFT BY THE APPROACHING UPPER LOW AND RIGHT
ENTRANCE REGION TO A STRONG W-E JET STREAM OVER SRN CANADA. THE
DRY SLOT WILL LESSEN PCPN INTENSITY THU AFT BUT THE UPPER LOW WILL
MOVE OVERHEAD THU NT AND LINGER INTO FRI. LGT RAIN THU AFTERNOON
WITH SLOWLY CHANGE TO LIGHT SNOW THU NIGHT WITH ALL SNOW ON FRI.
ONLY MINOR SNOW ACCUMS ARE EXPECTED.
FLOOD WATCH TO CONTINUE THROUGH FRI AM WITH AN ADDITIONAL 2 TO 2.5
INCHES EXPECTED ON TOP OF AN ALREADY 1 TO 3 INCHES. RIVERS ARE
ALREADY GOING INTO FLOOD WITH SOME RIVERS LIKELY TO REACH MODERATE
FLOOD STAGE.
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM
EXTENDED MODELS DEPICT POLAR HIGH PRESSURE SETTLING OVER THE AREA
ON SAT WITH CONTINUED COOL TEMPS. A STRONG POLAR TROUGH WILL THEN
INDUCE CYCLOGENESIS OVER THE NRN PLAINS SAT AND SAT NIGHT WITH THE
LOW LIFTING NEWD INTO SRN ONTARIO CANADA SUN NT AND MON. GOOD
CHANCES OF RAIN ARE FORECAST WITH THE WARM FRONT...THEN THE COLD
FRONT DURING THIS PERIOD. THE COLD FRONT MAY THEN STALL JUST TO
THE SOUTH WITH LOW TO MID LEVEL WARM ADVECTION AND FRONTOGENESIS
TO BRING MORE RAIN FOR TUE.
&&
.AVIATION/00Z TAFS/...
CURRENT SHOWER/STORM ACTIVITY WILL LINGER FOR THE NEXT HOUR OR TWO
BEFORE MOVING OFF TO THE EAST NORTHEAST. THERE MAY BE A LULL IN THE
PRECIPITATION FOR A TIME THROUGH EARLY THIS EVENING...BEFORE NEXT
ROUND OF SHOWERS/STORMS WILL GRADUALLY DEVELOP AND SHIFT EAST
NORTHEAST THROUGH TAF SITES LATER THIS EVENING INTO WEDNESDAY. SOME
UNCERTAINTY WITH THE EXACT TIMING OF SHOWERS/STORMS INTO THE AREA
LATER THIS EVENING. CEILINGS AND VISIBILITIES WILL BE AROUND
ALTERNATE MINIMUMS WITH ANY SHOWERS AND STORMS INTO EARLY
EVENING...WITH MVFR TO VFR VISIBILITIES OTHERWISE.
EXPECT CEILINGS AND VISIBILITIES AROUND ALTERNATE MINIMUMS WHEN
SHOWERS/SOME STORMS ARRIVE LATER THIS EVENING INTO WEDNESDAY...WITH
AIRPORT MINIMUMS POSSIBLY BEING REACHED WITHIN ANY STORMS. NORTHEAST
WINDS WILL INCREASE IN MAGNITUDE AND BECOME GUSTY BY THIS
EVENING...LINGERING INTO WEDNESDAY. SOME FOG WILL BE FOUND NEAR THE
SHORELINE...BUT SHOULD REMAIN AWAY FROM MILWAUKEE AND KENOSHA SO DID
NOT MENTION IN TAFS.
.MARINE...
HELD OFF ON ISSUING ANOTHER MARINE DENSE FOG ADVISORY ACROSS THE
NEARSHORE WATERS OF LAKE MICHIGAN. AREA WEB CAMERAS ARE SHOWING
VISIBILITIES GOING UP AND DOWN QUITE A BIT OVER THE WATERS.
INCREASING NORTHEAST WINDS ACROSS THE WATERS...WHICH WILL CONTINUE
TO STRENGTHEN INTO TONIGHT AND WEDNESDAY...SHOULD KEEP THE LOW
LEVELS MIXED ENOUGH TO PREVENT WIDESPREAD DENSE FOG. DEW POINTS
SHOULD REMAIN AROUND THE LAKE TEMPERATURE DURING THIS TIME...WHICH
SHOULD KEEP WIDESPREAD DENSE FOG LIMITED. EVENING SHIFT WILL HAVE TO
MONITOR.
SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO FRIDAY. GUSTY NORTHEAST
WINDS WILL DEVELOP BY EVENING...AND LINGER THROUGH WEDNESDAY
NIGHT...AS A TIGHT PRESSURE GRADIENT DEVELOPS WITH THE APPROACHING
LOW PRESSURE SYSTEM FROM THE SOUTHWEST. WINDS WILL BACK EAST
THURSDAY AS THE LOW PASSES TO THE SOUTHEAST...BEFORE GRADUALLY
BACKING TO THE NORTH AND WEAKENING FRIDAY. THESE WINDS WILL GENERATE
HIGH WAVES ALONG THE SHORE AND IN THE NEARSHORE WATERS INTO FRIDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ046-047-051-052-
056>060-062>072.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LMZ643>646.
&&
TONIGHT/WEDNESDAY AND AVIATION/MARINE...WOOD
WEDNESDAY NIGHT THROUGH TUESDAY...GEHRINGHazardous weather outlook, Apr 9, 4:16 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 PM CDT TUE APR 9 2013 WIZ046-047-051-052-056>060-062>072-100830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 416 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT. SCATTERED THUNDERSTORMS AND MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT. SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. SEVERAL ROUNDS OF MODERATE TO HEAVY RAINFALL...INCLUDING THUNDERSTORMS ARE EXPECTED INTO THURSDAY DUE TO LOW PRESSURE TRACKING EAST ALONG A STRONG STATIONARY FRONT OVER IOWA AND ILLINOIS. RIVERS WILL CONTINUE TO RISE WITH MANY REACHING MINOR FLOOD STAGE. SOME RIVERS WILL LIKELY REACH MODERATE FLOOD STAGE...WHICH INCLUDES PORTIONS OF THE ROCK RIVER...BARABOO RIVER...AND THE FOX RIVER IN SOUTHEAST WISCONSIN. SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS...BUT HEAVY RAIN REPORTS AND FLOODING REPORTS ARE APPRECIATED. LMZ643>646-100830- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 416 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK NORTHEAST WINDS AND HIGH WAVES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES. SOME STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SMALL CRAFT ADVISORY WILL RUN THROUGH FRIDAY...DUE TO PERSISTENT GUSTY NORTHEAST WINDS AND HIGH WAVES. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY MORNING. SOME STORMS MAY PRODUCE SMALL HAIL. MG WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 9, 5:02 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
502 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN WATERFORD 42.76N 88.22W
04/09/2013 M1.84 INCH RACINE WI CO-OP OBSERVER
1.84 INCHES OF RAIN SINCE 7 AM TODAY.
&&
BHAHNLocal storm report, Apr 9, 5:04 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HEAVY RAIN SOUTH MILWAUKEE 42.91N 87.86W
04/09/2013 M2.02 INCH MILWAUKEE WI CO-OP OBSERVER
2.02 INCHES OF RAIN SINCE 7 AM TODAY.
&&
BHAHNLocal storm report, Apr 9, 6:20 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HEAVY RAIN 2 WSW RACINE 42.72N 87.82W
04/09/2013 M2.29 INCH RACINE WI TRAINED SPOTTER
1.79 INCHES OF RAIN SINCE 7 AM TODAY. 2.29 INCHES OF RAIN
SINCE YESTERDAY.
&&
BHAHNLocal storm report, Apr 9, 6:49 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HEAVY RAIN 4 NW MUKWONAGO 42.91N 88.39W
04/09/2013 M2.45 INCH WAUKESHA WI TRAINED SPOTTER
STORM TOTAL. 1.8 INCHES SINCE 7 AM THIS MORNING.
&&
MBKLocal storm report, Apr 9, 6:56 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 3 S WAUKESHA AIRPORT 43.00N 88.23W
04/09/2013 M2.10 INCH WAUKESHA WI TRAINED SPOTTER
STORM TOTAL. 1.34 INCHES SINCE MIDNIGHT. 3S DOWNTOWN
WAUKESHA.
&&
MBKLocal storm report, Apr 9, 7:05 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HEAVY RAIN 3 SE SULLIVAN 42.98N 88.55W
04/09/2013 M1.93 INCH JEFFERSON WI OFFICIAL NWS OBS
STORM TOTAL. 1.13 INCHES SINCE 1 AM CDT.
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:58 PM CDT | River Flood Warning | MKX | Milwaukee | 62 hr |
| Apr 9, 10:02 PM CDT | River Flood Warning | MKX | Racine | 5 days |
| Apr 9, 10:21 PM CDT | River Flood Warning | MKX | Racine | 3 days |
| Apr 10, 1:12 AM CDT | Winter Weather Advisory | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 2 more | 6 hr |
| Apr 10, 10:37 AM CDT | River Flood Warning | MKX | Jefferson | 48 hr |
| Apr 10, 10:37 AM CDT | River Flood Warning | MKX | Green Lake, Waushara, Winnebago | 20 days |
| Apr 10, 3:30 PM CDT | Freezing Rain Advisory | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk | 18 hr |
| Apr 10, 3:57 PM CDT | River Flood Warning | MKX | Waukesha | 4 days |
| Apr 10, 6:25 PM CDT | River Flood Warning | MKX | Ozaukee | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.